MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW RA CATH SET: 20 GA X 1-1/2 IN; WIRE GUIDE CATHETER

ARROW INTERNATIONAL LLC ARROW RA CATH SET: 20 GA X 1-1/2 IN; WIRE GUIDE CATHETER
Catalog Number RA-04220
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/03/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that "the needle tip damaged." the user changed to a new set to resolve the issue.There was no patient harm or injury.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).The customer returned one, opened arterial catheterization kit for analysis.No obvious signs of use were observed.The catheter was still located over the needle.The guide wire handle was in the starting position.Visual and microscopic examination of the needle bevel revealed no defects or anomalies.No other defects or anomalies were observed with the other components.The needle bevel length measured 0.0791" , which is within the specification limits of 0.0670"-0.0830" per the cannula product drawing.The cannula outer diameter measured 0.0320", which is within the specification limits of 0.0320"-0.0325" per the cannula product drawing.The cannula inner diameter at the distal tip measured 0.0230", which is within the specification limits of 0.0226"-0.0240" per the cannula product drawing.The returned arterial assembly was inserted through lab inventory simulated skin.The needle inserted with no issue.The guide wire handle was advanced, and no resistance was encountered.The guide wire deployed as intended.The catheter was then deployed off the cannula and no resistance was encountered.Performed per ifu statement, "advance entire placement device a maximum of 1 to 2 mm further into vessel to insure that catheter is seated within the vessel.Firmly hold introducer needle hub in position and advance catheter forward, over guidewire into vessel.Hold catheter in place and remove guidewire assembly.Pulsatile blood flow indicates positive arterial placement".A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "prior to insertion, ensure guidewire is returned to the original position before insertion or blood flashback may be inhibited".The ifu also states, "care should be exercised that the catheter is not inadvertently kinked at the hub area when securing catheter to the patient as this may result in catheter damage, breakage and loss of arterial monitoring capabilities".The report of a defective needle tip was not confirmed through complaint investigation of the returned sample.Visual, dimensional, and functional analysis of the needle bevel revealed no defects or anomalies , and a device history record review did not reveal any relevant findings.Based on the customer report and the sample received, no problem was found with the returned device.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW RA CATH SET: 20 GA X 1-1/2 IN
Common Device Name
WIRE GUIDE CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key23155522
Report Number9680794-2025-00801
Device Sequence Number15988979
Product Code DQX
UDI-Device Identifier00801902002761
UDI-Public(01)00801902002761(11)240222(17)290131(10)14F24B0189(21)
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K810675
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberRA-04220
Device Lot Number14F24B0189
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/03/2025
Supplement Date Received by Manufacturer10/21/2025
Initial Report FDA Received Date09/26/2025
Supplement Report FDA Received Date10/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.; NOT REPORTED.
Patient SexUnknown